MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF TL INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ACCULIF TL INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 800804
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while inserting the cage, inserter was pressed against screw post of the retractor and as a result the casing of the inserter where the tubing engages with the handle broke off.
 
Additional Manufacturer Narrative
Lot# 12181420-7.Method: visual inspection; device history review; complaint history review; risk assessment; results: the sales rep reported that the acculif tl inserter was pressed against screw post of pbr retractor and as a result the weld that connects the locking plate to the insertion handle broke off.Saline was leaking from the broken area.Conclusion: a plausible root cause of the reported event is most likely user related.
 
Event or Problem Description

Brand Name
ACCULIF TL INSERTION HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5676088
Report Number3004024955-2016-00055
Device Sequence Number189931
Product Code LXH
UDI-Device Identifier07613327105940
UDI-Public(01)07613327105940
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number800804
Device Lot Number12181420-7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2016
Supplement Report FDA Received Date08/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1